MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10621
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Patient identifier: (b)(6).
 
Event or Problem Description
Evolve 4.5-5.0 clinical study.It was reported that myocardial infarction and unstable angina occurred.In (b)(6) 2019, the subject presented with unstable angina and was referred for cardiac catheterization.Subsequently, index procedure was performed which revealed the target lesion #1 was located in saphenous vein graft (svg) extending from svg to 2nd marginal with 95% stenosis and was 50 mm long with a distal vessel diameter of 4.5 mm.Target lesion #1 was treated with direct placement of 4.5 mm x 32 mm and 4.5 mm x 28 mm synergy drug-eluting stents.Post procedure, residual stenosis was 0%.On the same day, subject was discharged on dual antiplatelet therapy.In (b)(6) 2020, subject presented to the emergency department (ed) with complaints of left sided chest pain radiating to left arm that began at 4am in the morning and woke him up from sleep.Subject had some shortness of breath, however denied nausea, vomiting, diaphoresis, orthopnea, edema and difficulty breathing.Subject took 2 baby aspirins that brought relief prior to arrival to ed.Subject also endorsed several months of dry cough, however no new cough or fevers.He received nitroglycerine in the ed that helped with his pain.An electrocardiogram (ekg) revealed non-specific t wave without any significant st changes in any leads indicating acute ischemic changes.On the same day, cardiac enzyme was noted to be elevated consistent with protocol definition of spontaneous mi (peak troponin i: 0.07 ng/ml; reference range: 0.00-0.05 ng/ml).Chest x-ray revealed pulmonary vascular congestion.On the next day, ekg revealed normal sinus rhythm with premature atrial complexes, non-specific t wave abnormality.When compared to the previous ekg, no significant changes were formed.However, repeat ekg on the same day revealed new st changes laterally.Subject was diagnosed with non-st-elevation myocardial infarction and referred for coronary angiography for further evaluation.Therapy with heparin was on hold and subject continued on aspirin, clopidogrel, metoprolol and statin.On the same day, post angiography, pci of the graft vein to om was performed.80% stenosis in svg to 2nd om (target lesion) was treated with placement of 4.0 x 26 mm coronary drug eluting sirolimus rapid exchange cobalt chromium stent.Post procedure timi flow was noted to be 3 with 0% residual stenosis.On the next day, post tvr ekg revealed sinus rhythm with marked sinus arrhythmia with non-specific t wave abnormality.When compared to the ecg of (b)(6) 2020, premature atrial complexes are no longer present.On the same day, subject still complained of chest pain/soreness on and off.Per cardiology assistance, 100% stenosis in right coronary artery is chronic and would be difficult to manage surgically and thus was recommended for medical management.Subject's previous bypass graft still supplying distal lad.On the same day, subject was discharged on dual antiplatelet therapy.No further complications were reported.

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9982726
Report Number2134265-2020-04895
Device Sequence Number3836584
Product Code NIQ
UDI-Device Identifier08714729973386
UDI-Public08714729973386
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2020
Device Model Number10621
Device Catalogue Number10621
Device Lot Number0022904611
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2020
Initial Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR